Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Anchorage, AK

May 16, 2007

NWS Anchorage, AK issued this red flag warning at May 16, 2007, 1:47 AM AKDT. It took effect at May 16, 2007, 12:00 PM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2007, 1:47 AM AKDT (09:47 UTC)
In effect from
May 16, 2007, 12:00 PM AKDT
Expired
May 16, 2007, 9:00 PM AKDT
In force
9 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK62 PAFC 161447
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
647 AM ADT WED MAY 16 2007

AKZ151-170300-
/X.NEW.PAFC.FW.W.0003.070516T2000Z-070517T0500Z/
KUSKOKWIM VALLEY-
647 AM ADT WED MAY 16 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS
EVENING FOR STRONG WIND THROUGHOUT THE KUSKOKWIM VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS
EVENING. 

WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH THIS
AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO
20 TO 30 PERCENT DURING THE AFTERNOON AS WELL. WINDS WILL DIMINISH
AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
4 follow-up statements
000
WWAK62 PAFC 161605 CCA
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
647 AM ADT WED MAY 16 2007

CORRECTED TO ADD WIND DIRECTION

AKZ151-170300-
/X.NEW.PAFC.FW.W.0003.070516T2000Z-070517T0500Z/
KUSKOKWIM VALLEY-
647 AM ADT WED MAY 16 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS
EVENING FOR STRONG WIND THROUGHOUT THE KUSKOKWIM VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS
EVENING. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 30 
MPH THIS AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITIES ARE 
EXPECTED TO DROP TO 20 TO 30 PERCENT DURING THE AFTERNOON AS WELL. 
WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE LATER IN THE 
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
878 
WWAK62 PAFC 162327
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
327 PM ADT WED MAY 16 2007

AKZ151-170500-
/X.CON.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/
KUSKOKWIM VALLEY-
327 PM ADT WED MAY 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING.

NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING
HOURS. RELATIVE HUMIDITIES WILL REMAIN IN THE 20 TO 35 PERCENT
RANGE AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE
LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
662 
WWAK62 PAFC 162352 CCA
RFWALU

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
351 PM ADT WED MAY 16 2007

AKZ151-170500-
/X.COR.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/
KUSKOKWIM VALLEY-
351 PM ADT WED MAY 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS
EVENING FOR STRONG WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING.

NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING
HOURS. RELATIVE HUMIDITIES WILL REMAIN IN THE 20 TO 35 PERCENT
RANGE AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE
LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK62 PAFC 170454
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
854 PM ADT WED MAY 16 2007


AKZ151-170600-
/X.EXP.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/
KUSKOKWIM VALLEY-
854 PM ADT WED MAY 16 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM ADT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM ADT THIS EVENING. 

WINDS HAVE COME DOWN TO 10 TO 20 MPH AND CONTINUE TO DIMINISH.
RELATIVE HUMIDITIES WILL SLOWLY RECOVERY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 16, 12:00 AM AKDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 16, 12:00 AM AKDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT WED MAY 16 2007

.ANALYSIS AND UPPER LEVELS...
MAIN FEATURES EARLY THIS MORNING INCLUDE A MODERATELY STRONG SURFACE
LOW PRESSURE OVER THE GULF OF ALASKA SOUTHEAST OF KODIAK...AND A
STRONG BLOCKING SURFACE HIGH PRESSURE OVER THE WESTERN BERING SEA. A
COUPLE OF SHORTWAVES ARE ROTATING AROUND THE LOW IN THE
GULF...IMPACTING THE NORTH GULF COAST AND KODIAK WITH PERIODS OF
RAIN. ANOTHER SHORTWAVE FURTHER ON THE PERIPHERY OF THE CIRCULATION
IS ROTATING THROUGH THE EASTERN ALEUTIANS THIS MORNING...BRINGING A
FEW SHOWERS AND LOW LEVEL WARM ADVECTION BEHIND IT. LIGHT FLOW IS
PRESENT ALOFT OVER ALL EXCEPT THE CENTRAL TO WESTERN
ALEUTIANS...WHERE THERE IS A NORTHWEST TO SOUTHEAST ORIENTED UPPER
LEVEL JET. HOWEVER...UNDER THE JET IS LITTLE IN THE WAY OF ACTIVE
WEATHER AT THE SURFACE.

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD. FAVORING
GFS WHERE SMALL DIFFERENCES EXIST IN THE TRACK OF THE LOW
SOUTHWESTWARD THROUGH THE GULF INTO THURSDAY...WITH GFS BEING
SLIGHTLY FURTHER SOUTH AND SLIGHTLY STRONGER WITH THE LOW.

.SHORT TERM FORECAST...

SOUTHCENTRAL ALASKA...
MUCH OF THE FORECAST FOR TODAY FOR SOUTHCENTRAL HINGES ON A
SHORTWAVE ROTATING WEST-NORTHWESTWARD AROUND THE NORTH SIDE OF THE
GULF LOW. EXPECT THIS SHORTWAVE TO REINFORCE THE RAIN ALONG THE
IMMEDIATE COAST. WINDS TO INCREASE OVER THE NORTHERN GULF WITH THIS
SHORTWAVE...AS WELL AS THE USUAL CHANNELED AREAS SUCH AS TURNAGAIN
ARM. EXPECT THE TURNAGAIN ARM WINDS TO WORK INTO THE ANCHORAGE BOWL
THIS AFTERNOON AND EVENING.

A NOSE OF SURFACE HIGH PRESSURE TO BUILD IN TONIGHT ON THE BACK SIDE
OF THE SHORTWAVE...WITH THE SURFACE HIGH STRENGTHENING INTO FRIDAY.
PRECIPITATION WILL MAINLY COME IN THE FORM OF AFTERNOON AND EVENING
SHOWERS THURSDAY AND FRIDAY. CANT RULE OUT AN ISOLATED
THUNDERSTORM...BUT IF THIS DOES HAPPEN IT WILL CERTAINLY BE THE
EXCEPTION RATHER THAN THE RULE.

SOUTHWEST MAINLAND...
LITTLE IN THE WAY OF PRECIP IS EXPECTED TO SPILL OVER THE ALASKA
RANGE FROM THE LOW IN THE GULF...MAINLY JUST SOME UPPER LEVEL
MOISTURE. THERE WILL BE SOME AFTERNOON AND EVENING CONVECTION
THROUGH FRIDAY...HOWEVER...AND PERHAPS AS ISOLATED THUNDERSTORM.
LIKE IN SOUTHCENTRAL...THUNDER WILL BE THE EXCEPTION RATHER THAN THE
RULE. WARM TEMPERATURES AND FAIRLY LOW AFTERNOON RELATIVE HUMIDITIES
WILL LEAD TO A FIRE WEATHER CONCERN MAINLY FOR THE KUSKOKWIM VALLEY
TODAY. WITH A SURFACE TROUGH SETTING UP PROBABLY OVER THE NUSHAGAK
HILLS...EXPECT SOME DECENT NORTHEAST WINDS ON THE NORTH SIDE OF THE
TROUGH. BELIEVE THAT THE WINDS WILL NOT BE QUITE STRONG ENOUGH FOR A
RED FLAG WARNING AT THIS POINT...SO HOLDING OFF ON IT AT THE
MOMENT...BUT THIS WILL NEED TO BE WATCHED.

BERING SEA AND ALEUTIANS...
QUIET WEATHER EXPECTED FOR THE MOST PART OVER THIS REGION THROUGH
FRIDAY DUE TO A STRONG BLOCKING HIGH PRESSURE IN THE CENTRAL TO
WESTERN BERING SEA. COULD SEE A FEW SHOWERS FROM TIME TO TIME ON THE
EAST AND WEST PERIPHERY OF THE REGION...BUT NOTHING MAJOR.
TEMPERATURES WILL BE ON THE UPSWING...WITH RAIN BECOMING THE MORE
COMMON PRECIP TYPE. SOME GUSTY NORTHERLY WINDS SHOULD BE PRESENT
LATER TODAY THROUGH THURSDAY NIGHT OVER THE EASTERN BERING/ALEUTIANS
AS THE GULF OF ALASKA LOW CREEPS SOUTHWEST AND CLOSER TO THE AREA.
EXPECT PLENTY OF STRATUS OVER THE WESTERN BERING AND ALEUTIANS
THROUGH FRIDAY...BUT SOME HOLES ARE PRESENT THIS MORNING FOR THE
CENTRAL/EASTERN BERING AND ALEUTIANS. EXPECT GENERALLY MOSTLY CLOUDY
SKIES OVER THIS AREA THROUGH FRIDAY...BUT DONT BE SURPRISED FOR A
FEW AREAS TO HAVE SOME SUNNY PERIODS.

.LONG TERM FORECAST...
GENERALLY VERY TRANQUIL WEATHER EXPECTED OVER THE REGION FOR THE
WEEKEND INTO EARLY NEXT WEEK WITH ABOVE NORMAL TEMPERATURES NEARLY
EVERYWHERE. PERHAPS ANOTHER LOW PRESSURE TO MOVE INTO THE GULF ON
TUESDAY BRINGING A RETURN TO WET WEATHER FOR THE GULF COAST.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE WARNINGS ZONES 120 130 132 138 350
FIRE WEATHER...NONE.

FOISY MAY 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:00 PM AKDTGale WarningAFC36 hr
May 15, 11:00 PM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.